# SDR COEA9702702

- Difficulty date: November 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N702FE
- Make and model: Fokker F.27MK 600
- Aircraft serial: 10350
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Dented
- Location: Lt Wing
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING POST FLT INSPECTION MX OBSERVED WHAT APPEARED TO BE A 'DENT' ON THE BOTTOM SIDE OF THE L/E OF THE LT WING IN ZONE 632.  UPON FURTHER INSPECT MX DETERMINED THE 'DENT' TO BE 140MM IN HEIGHT AND 185MM IN LENGTH.  FOKKER STRUCTURAL REPAIR MANUAL STATES THE MAX ALLOWABLE DAMAGE ALLOWED BY THE OPERATOR IS 120 MM BY 180 MM.  EMPIRE MX CONTACTED FOKKER A/C ENGINEERING, DISCUSSED THE AREA DAMAGED BY WHAT IS BELIEVED TO BE A SMALL BIRD STRIKE.  FOKKER ENGINEERING ALLOWED A THREE FLIGHT DAY VARIANCE DATED 11-05-97 PENDING THE ARRIVAL OF PARTS WITH THE UNDERSTANDING AIRCRAFT IS NOT TO BE FLOWN IN ICING CONDITIONS.  MX RECEIVED, REMOVED AND REPLACED THE L/E ON 11-6-97 IAW MANF INSTRUCTIONS.  A/C WAS RETURNED TO SERVI
